Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 38, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 7, 2004, 6:30 PM EDT for Screven County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2004, 6:30 PM EDT (22:30 UTC)
- Expired
- Jun 7, 2004, 7:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Screven County, GA
The radar
The Charleston,SC radar (KCLX), 67 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1606 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
199 WUUS52 KCHS 072230 SVRCHS GAC251-072300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 630 PM EDT MON JUN 7 2004 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCREVEN COUNTY IN SOUTHEAST GEORGIA... * UNTIL 700 PM EDT * AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS 3 MILES EAST OF ROCKY FORD...OR ABOUT 10 MILES SOUTHWEST OF SYLVANIA...MOVING NORTH AT 10 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... ROCKY FORD... WOODCLIFF... PARKERS... THOMASBORO... THIS IS A DANGEROUS THUNDERSTORM. IF YOU ARE NEAR ITS PATH YOU SHOULD PREPARE FOR VERY LARGE HAIL AND STRONG DAMAGING STRAIGHT LINE WINDS. VEHICLES AND MOBILE HOMES ARE NOT SAFE. GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING UNTIL THE STORM HAS PASSED. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2084. LAT...LON 3266 8185 3258 8169 3283 8161 3285 8178 $$ PM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 1:52 PM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jun 7, 1:52 PM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 152 PM EDT MON JUN 7 2004 .PUBLIC...AREA OF DISTURBED WEATHER IS APPROACHING FROM THE WEST THIS AFTERNOON AND WILL KEEP CHC POP THROUGH THE EVENING. SYSTEM LAGS ACROSS THE AREA AGAIN ON TUE SO HIGH CHC POPS FROM GUIDANCE SEEMS REASONABLE. TEMPS HAVE BEEN RUNNING A FEW DEGREES ABOVE MAV NUMBERS AND SEE NO REASON DEVIATE FROM THIS PATTERN. NO CHANGE IN THE FORECAST FOR THE REST OF THE WEEK INTO THE WEEKEND. DAILY CHC POPS WILL BE POSSIBLE MAINLY INLAND AWAY FROM THE THE COAST AS THE SEABREEZE REMAINS THE FOCUS AND PLENTY OF MOISTURE LIES ACROSS THE AREA. && .MARINE...BERMUDA HIGH PRESSURE WILL MAINTAIN A RATHER WEAK AND GENERALLY SOUTHERLY FLOW OVER THE WATERS THROUGH THURSDAY MORNING. AS A FRONT PASSES TO THE NORTH OF THE WATERS ON THURSDAY AFTERNOON AND NIGHT...FLOW WILL INCREASE SLIGHTLY AND BECOME MORE SW. THIS REGIME WILL CONTINUE THROUGH FRIDAY AS HIGH PRESSURE BUILDS TO THE NE BEHIND THE FRONT. SEAS WILL REMAIN IN THE 2-4 FT RANGE THROUGH THE PERIOD WITH NO HEADLINES NEEDED THIS PACKAGE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. && PY/JR
Hazardous weather outlook, Jun 7, 4:39 AM EDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 439 AM EDT MON JUN 7 2004 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-080900- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...ALLENDALE...BEAUFORT...CHARLESTON... CLAXTON...DARIEN...EDISTO BEACH...GOOSE CREEK...HAMPTON... HILTON HEAD ISLAND...HINESVILLE...LUDOWICI...MCCLELLANVILLE... METTER...MILLEN...MONCKS CORNER...PEMBROKE...REIDSVILLE... RICHMOND HILL...RIDGELAND...SAINT GEORGE...SAINT STEPHEN... SAVANNAH...SPRINGFIELD...STATESBORO...SUMMERVILLE...SYLVANIA... WALTERBORO AND YEMASSEE 439 AM EDT MON JUN 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .STRONG THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE STORMS ARE EXPECTED TO BE MOST NUMEROUS ACROSS THE INLAND COUNTIES OF SOUTHEAST GEORGIA AND SOUTH CAROLINA. AT THIS TIME...THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...HOWEVER A FEW STRONG THUNDERSTORMS CAN BE EXPECTED. HAZARDS WILL INCLUDE DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES... LOCALIZED GUSTY WINDS...AND SMALL HAIL. THE STORMS SHOULD BE SLOW MOVERS AND LOCALIZED MINOR FLOODING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. .STRONG THUNDERSTORMS...MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE ON TAP EACH DAY THIS WEEK. A FEW STORMS COULD BECOME STRONG WITH GUSTY WINDS AND SMALL HAIL EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. 24
In the hours before
Special weather statement, Jun 7, 3:42 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 342 PM EDT MON JUN 7 2004 SCZ045-072030- BERKELEY- 342 PM EDT MON JUN 7 2004 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 430 PM EDT... AT 342 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES NORTHEAST OF SAINT STEPHEN... MOVING WEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND ALVIN...SAINT STEPHEN...WILDER...RUSSELLVILLE...PINEVILLE AND JUDGE TOWN THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE MOULTRIE. YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE HARBOR. IF YOU ARE CAUGHT IN THE OPEN LAKE WATERS...STAY BELOW DECK...AND IF POSSIBLE...AWAY FROM UNGROUNDED METAL OBJECTS.
Special weather statement, Jun 7, 4:05 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 405 PM EDT MON JUN 7 2004 GAZ114-072030- TATTNALL- 405 PM EDT MON JUN 7 2004 ...STRONG THUNDERSTORMS WILL IMPACT TATTNALL COUNTY THROUGH 430 PM EDT... AT 405 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CLUSTERS OF STRONG THUNDERSTORMS...FROM 3 MILES NORTHWEST OF REIDSVILLE TO 11 MILES SOUTH OF ALTAMAHA TO 16 MILES SOUTH OF FIVE POINTS...MOVING NORTH AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS AND OTHERS THAT DEVELOP WILL AFFECT AREAS IN AND AROUND REIDSVILLE...ALTAMAHA...TISON...LYNN... GLENNVILLE...FIVE POINTS...COLLINS AND COBBTOWN THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. VERY HEAVY RAINS WILL ALSO OCCUR...RESULTING IN MINOR FLOODING OF ROADS AND LOW-LYING AREAS. GET INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH. PM
Special weather statement, Jun 7, 4:38 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 438 PM EDT MON JUN 7 2004 GAZ114-072115- TATTNALL- 438 PM EDT MON JUN 7 2004 ...STRONG THUNDERSTORMS WILL IMPACT TATTNALL COUNTY THROUGH 515 PM EDT... AT 438 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG THUNDERSTORMS FROM 9 MILES NORTHWEST OF REIDSVILLE TO 4 MILES SOUTH OF ALTAMAHA TO 13 MILES SOUTH OF FIVE POINTS...MOVING NORTH AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND ALTAMAHA...TISON...REIDSVILLE...HUGHLAND AND FIVE POINTS THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. VERY HEAVY RAINS WILL ALSO OCCUR...RESULTING IN MINOR FLOODING OF ROADS AND LOW-LYING AREAS. GET INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH. PM
Special weather statement, Jun 7, 5:21 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 521 PM EDT MON JUN 7 2004 GAZ087-088-099-100-114-115-137-072145- BULLOCH-CANDLER-EVANS-JENKINS-LONG-SCREVEN-TATTNALL- 521 PM EDT MON JUN 7 2004 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...EVANS COUNTY... TATTNALL COUNTY...CANDLER COUNTY...BULLOCH COUNTY...JENKINS COUNTY AND SCREVEN COUNTY THROUGH 545 PM EDT... AT 521 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF WOODCLIFF TO METTER TO 4 MILES SOUTHWEST OF REIDSVILLE TO 15 MILES SOUTHWEST OF WEFANIE...MOVING NORTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND UNION...SHAMROCK...SCARBORO...METTER...COBBTOWN...ALTAMAHA...AARON... COLLINS...REIDSVILLE AND PORTAL THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. VERY HEAVY RAINS WILL ALSO OCCUR...RESULTING IN MINOR FLOODING PROBLEMS. GET INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH YOUR AREA. PM
Special weather statement, Jun 7, 5:59 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 559 PM EDT MON JUN 7 2004 GAZ087-088-099-100-114-115-072245- BULLOCH-CANDLER-EVANS-JENKINS-SCREVEN-TATTNALL- 559 PM EDT MON JUN 7 2004 ...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...TATTNALL COUNTY... CANDLER COUNTY...BULLOCH COUNTY...JENKINS COUNTY AND SCREVEN COUNTY THROUGH 645 PM EDT... AT 559 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM ZEIGLER TO 4 MILES SOUTHEAST OF UNION TO 3 MILES WEST OF COLLINS... MOVING NORTHEAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND UNION...THOMASBORO...SHAMROCK...SCARBORO...ROCKY FORD...REIDSVILLE... PORTAL...PARKERS...OLIFFTOWN AND METTER THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. VERY HEAVY RAINS WILL ALSO OCCUR...RESULTING IN MINOR FLOODING PROBLEMS. GET INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH YOUR AREA. PM
Special weather statement, Jun 7, 6:18 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 618 PM EDT MON JUN 7 2004 GAZ087-088-100-072245- BULLOCH-JENKINS-SCREVEN- 618 PM EDT MON JUN 7 2004 ...STRONG THUNDERSTORMS WILL IMPACT BULLOCH COUNTY...JENKINS COUNTY AND SCREVEN COUNTY THROUGH 645 PM EDT... AT 618 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER ROCKY FORD...OR ABOUT 12 MILES SOUTHWEST OF SYLVANIA...MOVING NORTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND OGEECHEE...DOVER...DONEGAL...BLITCH...ROCKY FORD...SCARBORO... PARKERS...THOMASBORO...GOLOID AND ZEIGLER THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. VERY HEAVY RAINS WILL ALSO OCCUR...RESULTING IN MINOR FLOODING PROBLEMS. GET INSIDE A SAFE LOCATION IMMEDIATELY IF THIS STORM APPROACHES YOUR AREA.
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.